Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 114, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 13, 2005, 4:38 PM CDT for Edwards County, Real County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2005, 4:38 PM CDT (21:38 UTC)
- Expired
- Oct 13, 2005, 8:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 66 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 9.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 132141 FFWEWX TXC137-385-140145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 PM CDT THU OCT 13 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... EDWARDS REAL * UNTIL 845 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROAD AREA OF MODERATE TO HEAVY RAIN MOVING SLOWLY NORTHEAST. * LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS...LEAKEY...CAMP WOOD AND BARKSDALE. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2963 10067 2966 9964 3023 9984 3020 10066 $$
3 follow-up statements
000 WGUS74 KEWX 132229 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 526 PM CDT THU OCT 13 2005 TXC137-385-140145- EDWARDS TX-REAL TX- 526 PM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR REAL AND EDWARDS COUNTIES... AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO HEAVY RAIN ACROSS THE SOUTHERN HALVES OF EDWARDS AND REAL COUNTIES. LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS, BARKSDALE AND LEAKEY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. FLASH FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED AREAS. A LITTLE OVER A FOOT OF WATER CAN CARRY AWAY MOST CARS AND TRUCKS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2963 10067 2966 9964 3023 9984 3020 10066 $$
000 WGUS74 KEWX 132344 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 639 PM CDT THU OCT 13 2005 TXC137-385-140145- EDWARDS TX-REAL TX- 639 PM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR REAL AND EDWARDS COUNTIES... AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAIN OVER EDWARDS AND REAL COUNTIES. LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS, BARKSDALE, AND LEAKEY. 3 TO 4 INCHES OF RAIN FELL OVER EXTREME NORTHERN EDWARDS COUNTY EARLIER THIS AFTERNOON, AND GENERAL ONE TO TWO INCH RAINS FELL OVER THE REST OF EDWARDS COUNTY AND MOST OF REAL COUNTY. AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN CAN BE EXPECTED AREAWIDE OVER THE NEXT COUPLE OF HOURS. THE RAINFALL INTENSITY IS DECREASING AS NIGHT FALL APPROACHES. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 845 PM CDT. HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2963 10067 2966 9964 3023 9984 3020 10066 $$
000 WGUS74 KEWX 140028 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 723 PM CDT THU OCT 13 2005 TXC137-385-140145- EDWARDS TX-REAL TX- 723 PM CDT THU OCT 13 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR REAL AND EDWARDS COUNTIES... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAIN OVER EDWARDS AND REAL COUNTIES. THE RAINFALL RATES CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 845 PM CDT. LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS, BARKSDALE AND LEAKEY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND. DO NOT STAY IN FLOOD PRONE AREAS. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2963 10067 2966 9964 3023 9984 3020 10066 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 3:52 PM CDT, 46 minutes earlier.
Area forecast discussion, Oct 13, 3:52 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 352 PM CDT THU OCT 13 2005 .DISCUSSION... CONTINUED FLASH FLOOD WATCH FOR WEST PART OF SOUTH CENTRAL TEXAS THROUGH MIDNIGHT FOR VAL VERDE...EDWARDS...REAL...MAVERICK... UVALDE...ZAVALA AND DIMMIT COUNTIES. DEL RIO HAS HAD 7.12 INCHES OF RAIN TODAY AS OF 350 PM...THE SECOND WETTEST DAY OF RECORD FOR OCTOBER. SO FAR OCTOBER 2005 IS THE 3RD WETTEST OCTOBER OF RECORD FOR DEL RIO...AS OF 350 PM TODAY...WITH 7.94 INCHES OF RAIN. EXPECT AREA OF RAIN...WITH SHOWERS AND THUNDERSTORMS TO CONTINUE THIS EVENING...THEN WEAKEN LATE TONIGHT. THE 500 TO 300 HPA LOW OVER THE SOUTHWEST U.S. AND NORTH CENTRAL MEXICO THIS AFTERNOON IS FORECAST TO REMAIN NEARLY STATIONARY OR TEMPORARILY DRIFT WEST FRIDAY...BEFORE TURNING TO A SLOW NORTHEAST TRACK ON SATURDAY AND SUNDAY. 12Z OCT 13 ANALYSIS SHOWED EFFICIENT WARM AIR ADVECTION OVER WEST PART OF SOUTH CENTRAL TEXAS TODAY...AND THIS PATTERN IS EXPECTED TO CONTINUE THRU PART OF TONIGHT...THEN WEAKENS SLIGHTLY AFTER MIDNIGHT AND MORE QUICKLY ON FRIDAY. THE 500 HPA LOW TO THE WEST IS FORECAST TO DRIFT FURTHER WEST. A SERIES OF S/W TROFS TO THE NORTH WILL HELP TO AMPLIFY TROF OVER EASTERN U.S...THAT WILL ALSO BE SUPPORTED BY WESTERLIES OVER THE NORTH ATLANTIC. THE AMPLIFIED 500 HPA TROF OVER THE EASTERN U.S. IS FORECAST TO CAUSE HIGH ALOFT TO INCREASE OVER WEST GULF OF MEXICO AND PART OF SOUTH TEXAS SATURDAY...AS S/W TROF MOVES VCNTY OF WEST TX TO THE NORTH AND NORTHEAST. WILL KEEP LOW POPS OVER WEST PART OF SOUTH CENTRAL TEXAS SATURDAY. BY SUNDAY HIGH AT 500 HPA FORECAST OVER PARTS OF SOUTH TEXAS WILL WEAKEN SLIGHTLY...AS NEXT AREA OF LOW PRESSURE COMES FROM THE PACIFIC AND DEVELOP OVER THE WESTERN U.S. THIS PATTERN IS EXPECTED TO BEGIN SEVERAL DAY PERIOD OF INCREASING SOUTHERLY WINDS OVER SOUTH CENTRAL TEXAS FROM SUNDAY THROUGH WEDNESDAY. THIS LOW IS FORECAST TO MOVE TO THE ROCKIES TUESDAY AND TUESDAY NIGHT AND TO THE CENTRAL PLAINS WEDNESDAY AND THURSDAY. THIS PATTERN MAY BRING SOME SHOWERS TO SOUTH CENTRAL TEXAS TUESDAY NIGHT AND WEDNESDAY THROUGH THURSDAY. MEDIUM RANGE FORECASTS SHOW LOW MOVING TO NORTHERN PLAINS BY LATE WED AND THURSDAY AND 2ND PROGRESSIVE 500 HPA TROF COMES FROM THE WEST THURSDAY. FORECASTS SHOW RIDGE ALOFT BUILDING OVER THE AREA FROM THE WEST ON FRIDAY...SETTING UP DRIER WEATHER THAT CONTINUES FOR WEEKEND OF OCT 22 AND OCT 23. IN THE MEANTIME...WILL CONTINUE WITH HIGH CHANCES FOR RAIN WEST PART OF THE AREA TONIGHT...RAIN THAT MAY BE HEAVY AT TIMES IN THE EVENING. WILL KEEP FLASH FLOOD WATCH THROUGH MIDNIGHT FOR FOR VAL VERDE...EDWARDS...REAL...MAVERICK...UVALDE...ZAVALA AND DIMMIT COUNTIES. AS OF 350 PM DEL RIO HAS HAD 7.12 INCHES OF RAIN FOR TODAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 86 64 86 / 10 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 62 86 61 86 / 10 10 10 10 DEL RIO INTL AIRPORT 63 80 63 81 / 60 30 20 30 SAN ANTONIO INTL AIRPORT 65 86 64 85 / 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING COUNTIES: DIMMIT... EDWARDS... KINNEY... MAVERICK... REAL... UVALDE... VAL VERDE... AND ZAVALA. && 08/13/DC/PM
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 509 AM CDT THU OCT 13 2005 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 509 AM CDT THU OCT 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM FOR VAL VERDE... EDWARDS...AND KINNEY COUNTIES. A PACIFIC DISTURBANCE WILL BRING NUMEROUS THUNDERSTORMS ACROSS MAINLY WESTERN PARTS OF SOUTH CENTRAL TEXAS TODAY. LOCALLY HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED TO FALL OVER THE WATCH AREA WHERE SOME SOILS ARE ALREADY SATURATED FROM PREVIOUS RAINS. THE HEAVY RAINFALL THREAT WILL DECREASE THIS EVENING...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL REMAIN POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SATURDAY OVER MAINLY WESTERN PARTS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Oct 13, 10:55 AM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 AM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLOOD DEL RIO 29.38N 100.90W
10/13/2005 VAL VERDE TX COUNTY OFFICIAL
NUMEROUS ROADS FLOODED, SOME HOMES FLOODED AND SEVERAL
CARS FLOATING AWAY.
&&
PMLocal storm report, Oct 13, 1:54 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
154 PM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM FLOOD LAUGHLIN AFB 29.36N 100.78W
10/13/2005 VAL VERDE TX OTHER FEDERAL
SOME ROADS AND STREETS CLOSED AT THE AIR FORCE BASE.
&&
PMLocal storm report, Oct 13, 2:59 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 PM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 7 N EAGLE PASS 28.81N 100.49W
10/13/2005 MAVERICK TX LAW ENFORCEMENT
WATER ACROSS HIGHWAY 277 NORTH.
&&
PMLocal storm report, Oct 13, 3:53 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
353 PM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD 20 N EAGLE PASS 29.00N 100.49W
10/13/2005 MAVERICK TX COUNTY OFFICIAL
HIGHWAY 131, HIGHWAY 277 NORTH, PLUS MANY SMALLER FARM TO
MARKET ROARDS ARE CLOSED DUE TO WATER.
&&
PMLocal storm report, Oct 13, 3:54 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT THU OCT 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLOOD DEL RIO 29.38N 100.90W
10/13/2005 VAL VERDE TX COUNTY OFFICIAL
NUMEROUS ROADS FLOODED, SOME HOMES FLOODED AND SEVERAL
CARS FLOATING AWAY.
0152 PM FLOOD LAUGHLIN AFB 29.36N 100.78W
10/13/2005 VAL VERDE TX OTHER FEDERAL
SOME ROADS AND STREETS CLOSED AT THE AIR FORCE BASE.
0250 PM FLOOD 7 N EAGLE PASS 28.81N 100.49W
10/13/2005 MAVERICK TX LAW ENFORCEMENT
WATER ACROSS HIGHWAY 277 NORTH.
0350 PM FLOOD 20 N EAGLE PASS 29.00N 100.49W
10/13/2005 MAVERICK TX COUNTY OFFICIAL
HIGHWAY 131, HIGHWAY 277 NORTH, PLUS MANY SMALLER FARM TO
MARKET ROARDS ARE CLOSED DUE TO WATER.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 10:13 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Oct 13, 10:45 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Oct 13, 11:34 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Oct 13, 12:47 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 3 hr |
| Oct 13, 1:33 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 3:36 PM CDT | Flash Flood Warning | EWX | Kinney, Val Verde | 3 hr |
| Oct 13, 3:46 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 6:19 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.